March 2018, 17(2): 487-504. doi: 10.3934/cpaa.2018027

Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation

1. 

School of Mathematics, South China University of Technology, Guangzhou, Guangdong 510640, China

2. 

College of Mathematics and Information Science, Henan Normal University, Xinxiang, Henan 453007, China

Received  January 2017 Revised  September 2017 Published  March 2018

Fund Project: This work is supported by NSFC under grant numbers 11571118, 11771127 and 11401180, and also by the Fundamental Research Funds for the Central Universities of China under the grant number 2017ZD094.

In this paper, we investigate the Cauchy problem for the fourth order nonlinear Schrödinger equation
$i \partial_{t}u+\partial_{x}^{4}u=u^{2},\ \ (t,x)∈[0,T]× \mathbb{R}.$
Zheng (Adv. Differential Equations, 16(2011), 467-486.) has proved that the problem is locally well-posed in
$H^{s}(\mathbb{R})$
with
$-\frac{7}{4} <s≤q 0.$
In this paper, we aim at extending Zheng's work to a lower regularity index. We prove that the equation is locally well-posed in
$H^{s}(\mathbb{R})$
when
$s≥q -2$
and ill-posed when
$s < -2$
in the sense that the solution map is discontinuous for
$s <-2$
. The key ingredient used in this paper is Besov-type space introduced by Bejenaru and Tao (Journal of Functional Analysis, 233(2006), 228-259.).
Citation: Yuanyuan Ren, Yongsheng Li, Wei Yan. Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 487-504. doi: 10.3934/cpaa.2018027
References:
[1]

I. Bejenaru and T. Tao, Sharp well-posedness and ill-posedness results for a quadratic nonlinear Schrödinger equation, J. Funct. Anal., 233 (2006), 228-259.

[2]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations I. Schrödinger equations, Geom. Funct. Anal., 3 (1993), 107-156.

[3]

J. CollianderM. KeelG. StaffilaniH. Takaoka and T. Tao, Sharp global well-posedness for KdV and modified KdV on $\mathbb{R}$ and $\mathbb{T}$, J. Amer. Math. Soc., 16 (2003), 705-749.

[4]

B. L. Guo and B. X. Wang, The global Cauchy problem and scattering of solutions for nonlinear Schrödinger equations in $H^{s}$, Diff. Int. Eqns., 15 (2002), 1073-1083.

[5]

C. HaoL. Hsiao and B. X. Wang, Well-posedness for the fourth-order Schrödinger equations, J. Math. Anal. Appl., 320 (2006), 246-265.

[6]

C. HaoL. Hsiao and B. X. Wang, Well-posedness of the Cauchy problem for the fourth-order Schrödinger equations in high dimensions, J. Math. Anal. Appl., 328 (2007), 58-83.

[7]

V. I. Karpman, Stabilization of soliton instabilities by higher-order dispersion: Fourth order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), 1336-1339.

[8]

N. Kishimoto, Remark on the paper "Sharp well-posedness and ill-posedness results for a quadratic non-linear Schrödinger equation" by I. Bejenaru and T. Tao, Atl. Electron. J. Math., 4 (2011), 35-48.

[9]

B. A. Ivanov and A. M. Kosevich, Stable three-dimensional small-amplitude soliton in magnetic materials, Sov. J. Low Temp. Phys., 9 (1983), 439-442.

[10]

C. X. MiaoG. X. Xu and L. F. Zhao, Global well-posedness and scattering for the focusing energy-critical nonlinear Schrödinger equations of fourth order in the radial case, J. Diff. Eqns., 246 (2009), 3715-3749.

[11]

C. X. Miao and J. Q. Zheng, Scattering theory for the defocusing fourth-order Schrödinger equation, Nonlinearity, 29 (2016), 692-736.

[12]

B. Pausader, Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case, Dyn. Partial Diff. Eqns., 4 (2007), 197-225.

[13]

B. Pausader, The cubic fourth-order Schrödinger equation, J. Funct. Anal., 256 (2009), 2473-2517.

[14]

B. Pausader, The focusing energy-critical fourth-order Schrödinger equation with radial data, Discrete Contin. Dyn. Syst., 24 (2009), 1275-1292.

[15]

B. Pausader and S. L. Shao, The mass-critical fourth-order Schrödinger equation in high dimensions, J. Hyperbolic Diff. Eqns., 7 (2010), 651-705.

[16]

B. Pausader and S. X. Xia, Scattering theory for the fourth-order Schrödinger equation in low dimensions, Nonlinearity, 26 (2013), 2175-2191.

[17]

H. Pecher and W. von Wahl, Time dependent nonlinear Schrödinger equations, Manuscripta Math., 27 (1979), 125-157.

[18]

J. Segata, Modified wave operators for the fourth-order nonlinear Schrödinger-type equation with cubic non-linearity, Math. Methods. Appl. Sci., 26 (2006), 1785-1800.

[19]

T. Tao, Multilinear weighted convolution of $L^{2}$ functions, and applications to nonlinear dispersive equations, Amer. J. Math., 123 (2001), 839-908.

[20]

S. K. Turitsyn, Three-dimensional dispersion of nonlinearity and stability of multidimentional solitons, Teoret. Mat. Fiz. , 64 (1985), 226-232 (Russian).

[21]

J. Q. Zheng, Well-posedness for the fourth-order Schrödinger equations with quadratic nonlinearity, Adv. Diff. Eqns., 16 (2011), 467-486.

show all references

References:
[1]

I. Bejenaru and T. Tao, Sharp well-posedness and ill-posedness results for a quadratic nonlinear Schrödinger equation, J. Funct. Anal., 233 (2006), 228-259.

[2]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations I. Schrödinger equations, Geom. Funct. Anal., 3 (1993), 107-156.

[3]

J. CollianderM. KeelG. StaffilaniH. Takaoka and T. Tao, Sharp global well-posedness for KdV and modified KdV on $\mathbb{R}$ and $\mathbb{T}$, J. Amer. Math. Soc., 16 (2003), 705-749.

[4]

B. L. Guo and B. X. Wang, The global Cauchy problem and scattering of solutions for nonlinear Schrödinger equations in $H^{s}$, Diff. Int. Eqns., 15 (2002), 1073-1083.

[5]

C. HaoL. Hsiao and B. X. Wang, Well-posedness for the fourth-order Schrödinger equations, J. Math. Anal. Appl., 320 (2006), 246-265.

[6]

C. HaoL. Hsiao and B. X. Wang, Well-posedness of the Cauchy problem for the fourth-order Schrödinger equations in high dimensions, J. Math. Anal. Appl., 328 (2007), 58-83.

[7]

V. I. Karpman, Stabilization of soliton instabilities by higher-order dispersion: Fourth order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), 1336-1339.

[8]

N. Kishimoto, Remark on the paper "Sharp well-posedness and ill-posedness results for a quadratic non-linear Schrödinger equation" by I. Bejenaru and T. Tao, Atl. Electron. J. Math., 4 (2011), 35-48.

[9]

B. A. Ivanov and A. M. Kosevich, Stable three-dimensional small-amplitude soliton in magnetic materials, Sov. J. Low Temp. Phys., 9 (1983), 439-442.

[10]

C. X. MiaoG. X. Xu and L. F. Zhao, Global well-posedness and scattering for the focusing energy-critical nonlinear Schrödinger equations of fourth order in the radial case, J. Diff. Eqns., 246 (2009), 3715-3749.

[11]

C. X. Miao and J. Q. Zheng, Scattering theory for the defocusing fourth-order Schrödinger equation, Nonlinearity, 29 (2016), 692-736.

[12]

B. Pausader, Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case, Dyn. Partial Diff. Eqns., 4 (2007), 197-225.

[13]

B. Pausader, The cubic fourth-order Schrödinger equation, J. Funct. Anal., 256 (2009), 2473-2517.

[14]

B. Pausader, The focusing energy-critical fourth-order Schrödinger equation with radial data, Discrete Contin. Dyn. Syst., 24 (2009), 1275-1292.

[15]

B. Pausader and S. L. Shao, The mass-critical fourth-order Schrödinger equation in high dimensions, J. Hyperbolic Diff. Eqns., 7 (2010), 651-705.

[16]

B. Pausader and S. X. Xia, Scattering theory for the fourth-order Schrödinger equation in low dimensions, Nonlinearity, 26 (2013), 2175-2191.

[17]

H. Pecher and W. von Wahl, Time dependent nonlinear Schrödinger equations, Manuscripta Math., 27 (1979), 125-157.

[18]

J. Segata, Modified wave operators for the fourth-order nonlinear Schrödinger-type equation with cubic non-linearity, Math. Methods. Appl. Sci., 26 (2006), 1785-1800.

[19]

T. Tao, Multilinear weighted convolution of $L^{2}$ functions, and applications to nonlinear dispersive equations, Amer. J. Math., 123 (2001), 839-908.

[20]

S. K. Turitsyn, Three-dimensional dispersion of nonlinearity and stability of multidimentional solitons, Teoret. Mat. Fiz. , 64 (1985), 226-232 (Russian).

[21]

J. Q. Zheng, Well-posedness for the fourth-order Schrödinger equations with quadratic nonlinearity, Adv. Diff. Eqns., 16 (2011), 467-486.

[1]

Jun-ichi Segata. Well-posedness and existence of standing waves for the fourth order nonlinear Schrödinger type equation. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1093-1105. doi: 10.3934/dcds.2010.27.1093

[2]

Hiroyuki Hirayama, Mamoru Okamoto. Well-posedness and scattering for fourth order nonlinear Schrödinger type equations at the scaling critical regularity. Communications on Pure & Applied Analysis, 2016, 15 (3) : 831-851. doi: 10.3934/cpaa.2016.15.831

[3]

Changxing Miao, Bo Zhang. Global well-posedness of the Cauchy problem for nonlinear Schrödinger-type equations. Discrete & Continuous Dynamical Systems - A, 2007, 17 (1) : 181-200. doi: 10.3934/dcds.2007.17.181

[4]

Nobu Kishimoto. Local well-posedness for the Cauchy problem of the quadratic Schrödinger equation with nonlinearity $\bar u^2$. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1123-1143. doi: 10.3934/cpaa.2008.7.1123

[5]

Tarek Saanouni. Global well-posedness of some high-order semilinear wave and Schrödinger type equations with exponential nonlinearity. Communications on Pure & Applied Analysis, 2014, 13 (1) : 273-291. doi: 10.3934/cpaa.2014.13.273

[6]

Zhong Wang. Stability of Hasimoto solitons in energy space for a fourth order nonlinear Schrödinger type equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4091-4108. doi: 10.3934/dcds.2017174

[7]

Zhaohui Huo, Boling Guo. The well-posedness of Cauchy problem for the generalized nonlinear dispersive equation. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 387-402. doi: 10.3934/dcds.2005.12.387

[8]

Jun-ichi Segata. Initial value problem for the fourth order nonlinear Schrödinger type equation on torus and orbital stability of standing waves. Communications on Pure & Applied Analysis, 2015, 14 (3) : 843-859. doi: 10.3934/cpaa.2015.14.843

[9]

Jerry Bona, Nikolay Tzvetkov. Sharp well-posedness results for the BBM equation. Discrete & Continuous Dynamical Systems - A, 2009, 23 (4) : 1241-1252. doi: 10.3934/dcds.2009.23.1241

[10]

Massimo Cicognani, Michael Reissig. Well-posedness for degenerate Schrödinger equations. Evolution Equations & Control Theory, 2014, 3 (1) : 15-33. doi: 10.3934/eect.2014.3.15

[11]

Huafei Di, Yadong Shang, Xiaoxiao Zheng. Global well-posedness for a fourth order pseudo-parabolic equation with memory and source terms. Discrete & Continuous Dynamical Systems - B, 2016, 21 (3) : 781-801. doi: 10.3934/dcdsb.2016.21.781

[12]

Ming Wang. Sharp global well-posedness of the BBM equation in $L^p$ type Sobolev spaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5763-5788. doi: 10.3934/dcds.2016053

[13]

Ricardo A. Pastrán, Oscar G. Riaño. Sharp well-posedness for the Chen-Lee equation. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2179-2202. doi: 10.3934/cpaa.2016033

[14]

Didier Pilod. Sharp well-posedness results for the Kuramoto-Velarde equation. Communications on Pure & Applied Analysis, 2008, 7 (4) : 867-881. doi: 10.3934/cpaa.2008.7.867

[15]

Takafumi Akahori. Low regularity global well-posedness for the nonlinear Schrödinger equation on closed manifolds. Communications on Pure & Applied Analysis, 2010, 9 (2) : 261-280. doi: 10.3934/cpaa.2010.9.261

[16]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for a periodic nonlinear Schrödinger equation in 1D and 2D. Discrete & Continuous Dynamical Systems - A, 2007, 19 (1) : 37-65. doi: 10.3934/dcds.2007.19.37

[17]

Zihua Guo, Yifei Wu. Global well-posedness for the derivative nonlinear Schrödinger equation in $H^{\frac 12} (\mathbb{R} )$. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 257-264. doi: 10.3934/dcds.2017010

[18]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for the $L^2$ critical nonlinear Schrödinger equation in higher dimensions. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1023-1041. doi: 10.3934/cpaa.2007.6.1023

[19]

Seckin Demirbas. Local well-posedness for 2-D Schrödinger equation on irrational tori and bounds on Sobolev norms. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1517-1530. doi: 10.3934/cpaa.2017072

[20]

Binhua Feng, Xiangxia Yuan. On the Cauchy problem for the Schrödinger-Hartree equation. Evolution Equations & Control Theory, 2015, 4 (4) : 431-445. doi: 10.3934/eect.2015.4.431

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (26)
  • HTML views (44)
  • Cited by (0)

Other articles
by authors

[Back to Top]